Arkansas, 2001

Flash Flood in Arkansas, October 10, 2001

October 10, 2001 · NWS LZK · 1 event in 1 county or zone

Heavy rain caused some high water problems in Jefferson County, with some street flooding reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain caused some high water problems in Jefferson County, with some street flooding reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Oct 10, 2:30 PM CST, 5 hours 32 minutes earlier.

Area forecast discussion, Oct 10, 2:30 PM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 PM CDT WED OCT 10 2001

THE COLD FRONT CONTINUES TO MOVE SLOWLY TOWARDS ARKANSAS. AS OF 18Z
IT EXTENDED FROM NORTHEASTERN MISSOURI TO SOUTHEASTERN KANSAS ACROSS
CENTRAL OKALHOMA AND INTO THE SOUTHERN PART OF THE TEXAS PANHANDLE.
NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE ALONG AND AHEAD OF THIS
COLD FRONT. THE COLD FRONT IS EXPECTED TO MOVE SLOWLY INTO ARKANSAS
TONIGHT AND A LOW WILL DEVELOP ALONG THE FRONT...AND THIS WILL TEND
TO SLOW IT DOWN EVEN MORE. SCATTERED TO NUMEROUS SHOWERS OR
THUNDERSHOWERS CAN BE EXPECTED OVER MOST SECTIONS THURSDAY. THERE IS
A CHANCE OF LINGERING SHOWERS INTO THURSDAY NIGHT...MAINLY OVER THE
EASTERN SECTIONS. TEMPERATURES WILL BE HIGHLY DEPENDENT ON
RAIN-COOLED AREAS AND WILL NOT BE EASY TO PINPOINT SO WILL NOT STRAY
TOO FAR FROM GUIDANCE.

.LIT...NONE.

38

In the hours before

Local storm report, Oct 10, 6:44 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
744 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....
Local storm report, Oct 10, 6:46 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
746 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    HEBER SPGS                AR   WIND DAMAGE
10/10/01   CLEBURNE                       TREES AND POWER LINES
                                          DOWN. REPORTED BY
                                          SHERIFFS OFFICE.
Local storm report, Oct 10, 6:55 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
755 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    RUSSELLVILLE              AR   WIND DAMAGE
10/10/01   POPE                           TREES AND POWER LINES
                                          DOWN. REPORTED BY 911.

0543 PM    DOVER                     AR   WIND DAMAGE
10/10/01   POPE                           ROOF BLOWN OFF DOVER
                                          COMMUNITY CENTER.
                                          REPORTED BY 911.

0605 PM    1 W ADONA                 AR   WIND DAMAGE
10/10/01   PERRY                          TREE LIMBS DOWN ON
                                          HIGHWAY 10. REPORTED BY
                                          SHERIFFS OFFICE.

0615 PM    1 S SCOTLAND              AR   WIND DAMAGE
10/10/01   VAN BUREN                      TREES DOWN ACROSS
                                          HIGHWAY 95. REPORTED BY
                                          SHERIFFS OFFICE.

0625 PM    CULPEPPER                 AR   WIND DAMAGE
10/10/01   VAN BUREN                      TREES DOWN. REPORTED BY
                                          SHERIFFS OFFICE.

0627 PM    CHOCTAW                   AR   WIND DAMAGE
10/10/01   VAN BUREN                      TREES DOWN ACROSS
                                          HIGHWAY 9. REPORTED BY
                                          SHERIFFS OFFICE.

0630 PM    CLINTON                   AR   WIND DAMAGE
10/10/01   VAN BUREN                      TREE FELL ON A HOUSE.
                                          REPORTED BY SHERIFFS
                                          OFFICE.

0630 PM    2 SE CLINTON              AR   WIND DAMAGE
10/10/01   VAN BUREN                      TREES DOWN AND TV
                                          ANTENNAS BLOWN DOWN IN
                                          THE BARRENS COMMUNITY.
                                          REPORTED BY SHERIFFS
                                          OFFICE.

0630 PM    LANDIS                    AR   WIND DAMAGE
10/10/01   SEARCY                         POWER LINES DOWN.
                                          REPORTED BY SHERIFFS
                                          OFFICE.

0640 PM    CONWAY                    AR   WIND DAMAGE
10/10/01   FAULKNER                       HIGHWAY SIGN DOWN ON
                                          INTERSTATE 40 AND A
                                          COUPLE OF POWER LINES
                                          DOWN IN CONWAY.
                                          REPORTED BY CONWAY
                                          POLICE DEPT.

0655 PM    HEBER SPGS                AR   WIND DAMAGE
10/10/01   CLEBURNE                       TREES AND POWER LINES
                                          DOWN. REPORTED BY
                                          SHERIFFS OFFICE.

28
Local storm report, Oct 10, 7:04 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
804 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 PM    5 S KIRBY                 AR   .75 INCH HAIL
10/10/01   PIKE                           DIME SIZE HAIL AT
                                          COWHIDE COVE. REPORTED
                                          BY SHERIFFS OFFICE.
Special weather statement, Oct 10, 7:47 PM CST, 15 minutes before
ARZ003-004-012-013-021>023-030-031-037>042-052>054-110200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
847 PM CDT WED OCT 10 2001

SEVERE THUNDERSTORM WATCH NUMBER 770 WHICH WAS ISSUED LATE THIS
AFTERNOON FOR PARTS OF NORTHERN AND WESTERN ARKANSAS IS NO LONGER IN
EFFECT FOR THE FOLLOWING COUNTIES...

...BAXTER...LOGAN...SCOTT...YELL...NEWTON...SEARCY...VAN BUREN...
BOONE...CONWAY...JOHNSON...MARION...PERRY...AND POPE.

SEVERE THUNDERSTORM WATCH NUMBER 770 REMAINS IN EFFECT UNTIL 900 PM
FOR THE FOLLOWING COUNTIES...

...HOT SPRING...MONTGOMERY...PIKE...CLARK...POLK...AND GARLAND.

22
Special weather statement, Oct 10, 7:58 PM CST, 4 minutes before
ARZ004>007-013>016-022>025-031>034-039-042>047-110300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
858 PM CDT WED OCT 10 2001

SEVERE THUNDERSTORM WATCH NUMBER 771 WHICH WAS ISSUED LATE THIS
AFTERNOON FOR PARTS OF CENTRAL AND EASTERN ARKANSAS IS NO LONGER IN
EFFECT FOR THE FOLLOWING COUNTIES...

...POPE...WHITE...CONWAY...FAULKNER...PERRY...MARION...BAXTER...
FULTON...SHARP...IZARD...SEARCY...STONE...INDEPENDENCE...VAN BUREN...
AND CLEBURNE.

SEVERE THUNDERSTORM WATCH NUMBER 771 REMAINS IN EFFECT UNTIL 1100
PM FOR THE FOLLOWING COUNTIES...

...PRAIRIE...LONOKE...PULASKI...SALINE...GARLAND...WOODRUFF...
JACKSON...AND MONROE.

22

The radar

The Little Rock radar (KLZK), 70 km away, was scanning. The volume nearest the first event began at 02:02 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Jefferson

When
October 10, 8:02 PM CST to 10:30 PM CST
Where
Jefferson County, Countywide
Reported by
UNKNOWN
Coordinates
34.269, -91.931 (the zone’s center; the record gives no point)

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, October 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5271998.